Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 20, 2012, 10:37 PM CDT for Garvin County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2012, 10:37 PM CDT (03:37 UTC)
- Expired
- Mar 20, 2012, 11:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
County Garvin County, OK
The radar
The Norman radar (KTLX), 49 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WWUS84 KOUN 210338
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT TUE MAR 20 2012
OKZ028-040-210415-
MCCLAIN OK-GARVIN OK-
1037 PM CDT TUE MAR 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN AND NORTH
CENTRAL GARVIN COUNTIES UNTIL 1115 PM CDT...
AT 1035 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
PAOLI...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
WAYNE...PAOLI AND ROSEDALE.
LAT...LON 3475 9719 3474 9729 3496 9735 3497 9735
3496 9732 3497 9728 3494 9723 3495 9721
3493 9720 3493 9715
TIME...MOT...LOC 0335Z 185DEG 17KT 3479 9726
$$
AUSTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 20, 9:52 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 20, 9:52 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 952 PM CDT TUE MAR 20 2012 .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP THIS EVENING AROUND THE PERIPHERY OF AN UPPER LEVEL LOW OVER WEST TEXAS. EXPECT THE LOW TO DRIFT SLOWLY ENEWD WITH RAIN CHANCES CONTINUING OVER THE AREA OVERNIGHT. BEST CHANCES WILL REMAIN OVER WESTERN PARTS OF THE FA. WILL ADJUST POPS A BIT TO BETTER REFLECT CURRENT TRENDS...OTRW NO SIG CHANGES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 46 64 45 61 / 50 50 60 50 HOBART OK 42 62 41 60 / 70 50 50 30 WICHITA FALLS TX 44 65 44 65 / 50 30 20 20 GAGE OK 40 56 35 56 / 90 60 60 50 PONCA CITY OK 45 61 43 59 / 50 50 70 60 DURANT OK 47 68 46 65 / 10 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/84
Hazardous weather outlook, Mar 20, 9:11 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT TUE MAR 20 2012
OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
911 PM CDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT. WHILE NO SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY
BECOME STRONG WITH SMALL HAIL.
DISCUSSION...
AN UPPER LEVEL STORM SYSTEM WILL MOVE SLOWLY OVER THE SOUTHERN
PLAINS TONIGHT. COLD AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL
GENERATE WEAK INSTABILITY...WHICH MAY LEAD TO ONE OR TWO STRONG
THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HAIL TO THE SIZE OF NICKELS.
PROBABILITY TABLE...VALID THROUGH 700 AM CDT WEDNESDAY MAR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
FLOODING FROM RECENT HEAVY RAINFALL WILL CONTINUE ACROSS A FEW
LOCATIONS IN CENTRAL AND SOUTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY UNTIL THE UPPER
LEVEL STORM SYSTEM FINALLY MOVES AWAY FROM OKLAHOMA AND NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM WEDNESDAY.
MBS/MAIn the hours before
Special weather statement, Mar 20, 8:11 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 811 PM CDT TUE MAR 20 2012 OKZ023-027-038-210145- CADDO OK-GRADY OK-COMANCHE OK- 811 PM CDT TUE MAR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CADDO...GRADY AND NORTHEASTERN COMANCHE COUNTIES UNTIL 845 PM CDT... AT 809 PM CDT...A STRONG THUNDERSTORM NEAR STERLING...MOVING NORTH AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OF 45 TO 50 MPH... LOCATIONS IMPACTED INCLUDE... CHICKASHA...ANADARKO...CYRIL...FLETCHER...VERDEN...CEMENT... GRACEMONT...POCASSET...NORGE...LAKE CHICKASHA...STECKER...LAVERTY AND ACME. LAT...LON 3480 9831 3525 9840 3523 9789 3477 9799 TIME...MOT...LOC 0109Z 185DEG 21KT 3479 9816 AUSTIN
Special weather statement, Mar 20, 10:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT TUE MAR 20 2012
OKZ028-040-210415-
MCCLAIN OK-GARVIN OK-
1037 PM CDT TUE MAR 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN AND NORTH
CENTRAL GARVIN COUNTIES UNTIL 1115 PM CDT...
AT 1035 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
PAOLI...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
WAYNE...PAOLI AND ROSEDALE.
LAT...LON 3475 9719 3474 9729 3496 9735 3497 9735
3496 9732 3497 9728 3494 9723 3495 9721
3493 9720 3493 9715
TIME...MOT...LOC 0335Z 185DEG 17KT 3479 9726
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:11 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Mar 20, 11:22 PM CDT | Special Weather Statement | OUN | Cleveland | 23 min |
| Mar 21, 1:30 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Mar 21, 2:03 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| Mar 21, 2:14 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 33 min |
| Mar 21, 2:50 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Mar 21, 3:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Mar 21, 3:16 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Mar 21, 3:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Mar 21, 4:29 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Mar 21, 4:32 PM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Oklahoma | 43 min |
| Mar 21, 5:13 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Mar 21, 5:21 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Mar 21, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 63 min |
| Mar 21, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 38 min |
| Mar 21, 2:37 PM CDT | Special Weather Statement | OUN | Hardeman | 23 min |
| Mar 21, 4:12 PM CDT | Special Weather Statement | OUN | Wilbarger | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.